Oregon, 2006High Wind in Oregon, February 3, 2006
February 3, 2006 · NWS MFR · 6 events in 2 counties and zones
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 03/0432 PST, effective from 03/1600 to 04/1000 PST. It was expired at 04/0315 PST.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 03/0432 PST, effective from 03/1600 to 04/1000 PST. It was expired at 04/0315 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 3, 2:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 3, 2:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST FRI FEB 3 2006
.DISCUSSION...AN INTENSIFYING SURFACE LOW LOCATED ABOUT 600 MILES
OFF THE SOUTH OREGON COAST WILL MOVE NORTHEAST TO ABOUT 300 MILES
OFF THE NORTH OREGON COAST TONIGHT. THE GFS MODEL IS WITHOUT A DOUBT
THE MODEL OF CHOICE HANDLING THE STRENGTH AND TRACK OF THIS STORM.
THE BOUNDARY LAYER WINDS ALONG THE COAST WILL INCREASE TO 50KT BY
EARLY EVENING...THEN INCREASE FURTHER TO NEAR 60KT OVERNIGHT. THE
STRONGEST WINDS ASSOCIATED WITH THIS STORM WILL BE FELT ALONG THE
NORTH OREGON COAST AND THE WASHINGTON COAST OVERNIGHT DUE TO THE
TRACK OF THE LOW. A STRONG COLD FRONT WILL MOVE TO THE COAST AROUND
4AM SATURDAY THEN INLAND ACROSS THE REST OF THE REGION BY LATE
SATURDAY MORNING. THIS SYSTEM DOES NOT HAVE A LOT OF MOISTURE WITH
IT AND WILL MOVE QUICKLY INLAND SO NOT ANTICIPATING ANY FLOOD
PROBLEMS. SNOW LEVELS START OUT WELL ABOVE PASS LEVEL TONIGHT...AND
BY THE TIME THEY DO COME DOWN TO PASS LEVEL OR BELOW THE BAND OF
HEAVIER PRECIPITATION WILL BE OUT OF THE AREA. FREQUENT SHOWER
ACTIVITY DURING THE DAY SATURDAY WILL ALLOW FOR SNOW ACCUMULATIONS
IN THE MOUNTAINS...BUT AT THIS POINT SHOULD REMAIN BELOW ADVISORY
AMOUNTS. BY SATURDAY NIGHT THE UPPER TROUGH WILL MOVE EAST OF THE
REGION AND SHOWER ACTIVITY WILL BE DECREASING. HIGH PRESSURE WILL
BEGIN TO BUILD OVER THE REGION SUNDAY WITH FURTHER STRENGTHENING
MONDAY.
IN THE EXTENDED PERIOD...MODELS AGREE ON MAINTAINING A STRONG RIDGE
OVER THE REGION BRINGING A TASTE OF SPRING LIKE WEATHER TO MOST OF
THE AREA.
&&
.AVIATION...GENERALLY VFR CONDITIONS ACROSS THE REGION UNTIL THIS
EVENING WHEN AREAS OF MVFR DEVELOP ALONG THE COAST AS A COLD FRONT
APPROACHES OVERNIGHT. EXPECT SOUTH WINDS ALONG THE COAST TO BECOME
STRONG THIS EVENING AND CONTINUE OVERNIGHT. CONDITIONS INLAND WILL
DETERIORATE SOMEWHAT SATURDAY MORNING AS THE COLD FRONT MOVES
THROUGH.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...
SMALL CRAFT ADVISORY FOR SEAS....FLORENCE TO CA BORDER 0-60NM.
STORM WARNING THIS AFTN-SAT MRNG..FLORENCE TO CA BORDER 0-60NM.
HIGH SURF WARNING 10PM TONIGHT-4AM SUN...ORZ021 ORZ022.
HIGH WIND WARNING 4PM TODAY-10AM SAT.....ORZ021 ORZ022.
WIND ADVISORY 7PM TONIGHT-3AM SAT........ORZ026.
WIND ADVISORY 8PM TONIGHT-8AM SAT........ORZ031.
CA...
SMALL CRAFT ADVISORY FOR SEAS.....OR BORDER TO PT ST GEORGE 0-60NM.
STORM WARNING THIS AFTN-SAT MRNG..OR BORDER TO PT ST GEORGE 0-60NM.
HIGH WIND WARNING 4PM TODAY-6AM SAT..CAZ081.
&&
HOLTZ
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 3, 5:16 AM PST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
516 AM PST FRI FEB 3 2006
ORZ021-022-032014-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY.
HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO
4 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY.
HIGH SURF WARNING IN EFFECT UNTIL 4 AM SUNDAY.
CAZ081-032014-
CENTRAL SISKIYOU COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY.
ORZ026-032014-
JACKSON COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IN EFFECT FROM 3 PM THIS EVENING TO
3 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY.
ORZ030-032014-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
8 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND ADVISORY IN EFFECT UNTIL 8 AM PST SATURDAY.
PZZ350-353-356-370-373-376-032014-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
STORM WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STORM WARNING IN EFFECT FROM THROUGH SATURDAY MORNING.
SPENCER/MO
High Wind, Curry County Coast
- When
- February 3, 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- February 3, 8:30 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- February 3, 9:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- February 3, 9:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- February 3, 9:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- February 3, 10:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, February 3 to 4, 20061 death · $400,000 · 63 kt wind · 5 events
- High Wind in Washington, February 3 to 4, 20061 injured · $7.5 million · 68 kt wind · 12 events
- Flash Flooding in Florida, February 3, 20061 injured · $2.1 million · 2 events
- Hail in Mississippi, February 3, 2006$1.7 million · 1.75 in hail · 4 events
- Hail in Louisiana, February 3, 2006$1.1 million · 1.75 in hail · 3 events
- Hail and Damaging Wind in Mississippi, February 3, 2006$910,000 · 1.75 in hail · 4 events
- High Wind and Strong Wind in Oregon, February 3 to 4, 2006$575,000 · 67 kt wind · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 3 to 4, 20061 injured · $500,000 · 56 kt wind · 2 events
- Storm Surge in Oregon, February 3 to 4, 2006$200,000 · 2 events
- Hail in Florida, February 3, 2006$100,000 · 1.75 in hail · 1 event
- Hail in Mississippi, February 3, 2006$70,000 · 1.75 in hail · 2 events
- Heavy Rain in Florida, February 3, 2006$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491678, 5491789, 5491787, 5491790, 5491791, 5491788.